Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 19, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Sep 1, 2017, 9:14 AM EDT for Cherokee County, Clay County, North Carolina; 5 counties in Tennessee. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 9:14 AM EDT (13:14 UTC)
- Expired
- Sep 1, 2017, 6:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.0
The text
As transmitted.
836 WWUS74 KMRX 011314 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 914 AM EDT Fri Sep 1 2017 ...Windy conditions across the higher elevations of eastern Tennessee and southwest North Carolina... .As the remnants of tropical system Harvey moves across middle Tennessee into eastern Kentucky today windy conditions will occur across the higher elevations of east Tennessee and southwest North Carolina. South to southeast winds of 20 to 30 mph with gusts to 50 mph are possible above 3000 feet this morning and afternoon. NCZ060-061-TNZ041-043-072-074-087-012200- /O.NEW.KMRX.WI.Y.0019.170901T1314Z-170901T2200Z/ Cherokee-Clay-Cocke Smoky Mountains-Southeast Greene- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Murphy, Hayesville, Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 914 AM EDT Fri Sep 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 6 PM EDT this evening. * EVENT...South to southeast winds between 20 to 30 mph with gusts of 40 to 50 mph across the eastern Tennessee and southwest North Carolina mountains. * TIMING...Strong south winds this morning and afternoon across the higher elevations of east Tennessee and southwest North Carolina. * IMPACTS...The windy conditions may down trees, branches and power lines. Driving high profile vehicles in these conditions will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Sep 1, 7:20 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 1, 7:20 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Morristown TN 720 AM EDT Fri Sep 1 2017 .AVIATION...Remnants of Harvey will continue to spread occasional showers across the TAF sites through much of the next 24 hours. This will keep bands of mid and low clouds moving through the area with occasional MVFR conditions possible. Also...as the center of the low lifts north and east across middle TN and into KY...winds will increase across the region...and TAF sites will see breezy and gusty conditions. Sustained winds will average 10 to 20 KTs with gusts of 25 to 35 KTs possible. Afternoon thunderstorms are expected to develop over the area as well. The breezy and gusty conditions should decrease after sunset but winds will remain elevated through much of the night. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && mjb
Hazardous weather outlook, Sep 1, 3:47 AM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 347 AM EDT Fri Sep 1 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 347 AM EDT Fri Sep 1 2017 /247 AM CDT Fri Sep 1 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Showers and thunderstorms will develop this afternoon. Some thunderstorms may produce a tornado or produce damaging winds mainly west of I-81 and north of I-40. The best time for this to occur will be between 3pm and 6pm EST. Winds will also increase through the day to as high as 15 to 25 mph with gusts to near 35 mph by this afternoon. The strongest winds will occur at higher elevations of the Smokies. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Storm Spotters may be needed for parts of northeast Tennessee and southwest Virginia today.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 12:28 AM EDT | Special Weather Statement | MRX | Marion | 62 min |
| Sep 1, 1:02 AM EDT | Special Weather Statement | MRX | Hamilton, Sequatchie | 58 min |
| Sep 1, 1:36 PM EDT | Special Weather Statement | MRX | Hancock | 24 min |
| Sep 1, 1:53 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 37 min |
Nearby
Wind Advisories in Tennessee, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.